Hail, Labette
- When
- March 24, 8:05 PM CST
- Where
- Labette County, Parsons
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.350, -95.267
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 24, 3:01 PM CST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CST THU MAR 24 2005 .DISCUSSION... FORECAST CHALLENGES REMAIN CLOUD COVER AND RESULTANT TEMPERATURES AS WELL THUNDERSTORM CHANCES FOR TONIGHT. FOCUS THEN SHIFTS TO THIS WEEKEND FOR PRECIPITATION AND THEN FOR NEXT WEEK WITH A WARMUP EXPECTED. TONIGHT THROUGH FRIDAY: LOW PRESSURE MEANDERING THROUGH THE AREA CAUSING CLOUD COVER TO REMAIN PERSISTENT TODAY WHICH SEVERELY HAMPERED TEMPERATURES. IN SOUTHEAST KANSAS, WHERE A FEW BREAKS IN THE CLOUD COVER OCCURRED, TEMPERATURES APPROACHED 60 THIS AFTERNOON. THERE ALSO IS A WEAK WARM FRONT THROUGH THAT AREA AND AS THE LOW AND ITS COLD FRONT CONTINUE TO MOVE EAST A FEW THUNDERSTORMS COULD DEVELOP. THE ENVIRONMENT DOESNT SEEM VERY CONDUCIVE FOR GETTING SEVERE STORMS AS THERE ISNT A WHOLE OF SHEAR OR GOOD MOISTURE TO WORK WITH. HOWEVER A FEW STRONG THUNDERSTORMS ARE POSSIBLE AS A SHORTWAVE AND JET STREAK MOVE OVER THE AREA. GETTING INTO FRIDAY MORNING A FEW RAIN SHOWERS ARE POSSIBLE AS THE SURFACE LOW CONTINUES TO MOVE EAST AND THIS WILL HELP US TO CONTINUE TO BE SOCKED IN WITH CLOUDS. SATURDAY THROUGH SUNDAY. ANOTHER SHORTWAVE BEGINS TO AFFECT OUR AREA BEGINNING SATURDAY. AS THIS SYSTEM MOVES TO OUR SOUTH WE SHOULD BE ON THE NORTHERN FRINGE OF ANY PRECIPITATION. AND AS THE SYSTEM DRAWS IN SOME COLDER AIR SNOW MAY MIX IN WITH RAIN ALL THE WAY DOWN TO THE OKLAHOMA BORDER. DONT THINK THERE WILL BE ANY ACCUMULATION WITH ANYTHING AS GROUND TEMPERATURES AND SURFACE TEMPERATURES WILL BE ABOVE FREEZING. BUT IT COULD BE A LITTLE SHOCKING TO WAKE UP EARLY SUNDAY MORNING AND SEE SOME FLAKES OF SNOW. MONDAY THROUGH WEDNESDAY: BY MONDAY, AS THE WEEKEND SHORTWAVE PUSHES EAST, A DECENT WARMUP IS EXPECTED. TEMPERATURES IN THE UPPER 60S AND LOW 70S SEEM REASONABLE AT THIS POINT FOR BOTH MONDAY AND TUESDAY. MODELS HAVE SLOWED DOWN A WAVE BY ABOUT 12 TO 18 HOURS. ORIGINALLY THIS WAVE WOULD AFFECT US TUESDAY EVENING BUT IT NOW LOOKS MORE LIKELY FOR WEDNESDAY. SAME STORY THOUGH, IF THINGS COME TOGETHER, THESE DAYS LOOK INTERESTING FOR THUNDERSTORM POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 48 35 46 / 20 10 10 20 HUTCHINSON 38 45 35 45 / 20 10 10 10 NEWTON 40 47 35 46 / 20 10 10 20 ELDORADO 41 49 36 47 / 20 10 10 20 WINFIELD-KWLD 45 50 39 48 / 20 10 10 30 RUSSELL 34 43 31 45 / 20 10 10 10 GREAT BEND 35 44 31 44 / 20 10 10 10 SALINA 38 44 32 46 / 20 10 10 10 MCPHERSON 38 45 34 46 / 20 10 10 10 COFFEYVILLE 46 54 39 50 / 30 10 10 40 CHANUTE 44 51 36 48 / 30 10 10 30 IOLA 44 51 36 48 / 30 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && BOWMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CST THU MAR 24 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CST THU MAR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR A FEW THUNDERSTORMS IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP WOULD BE HAIL. AN ISOLATED SEVERE THUNDERSTORM CANT BE RULED OUT THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW MAY MIX WITH RAIN IN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE SATURDAY NIGHT. AT THIS TIME, ACCUMULATING SNOW IS NOT EXPECTED AS SURFACE TEMPERATUR..GIBSON CITY...KANKAKEE...WATSEKA 358 PM CST THU MAR 24 2005 .NOW... AN AREA OF LIGHT RAIN OVER PORTIONS OF CENTRAL ILLINOIS WILL BE MOVING INTO AN AREA FROM OTTAWA TO WATSEKA BY 5 PM. WDM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 719 PM CST THU MAR 24 2005 KSZ096-099-100-250245- LABETTE-MONTGOMERY-NEOSHO- 719 PM CST THU MAR 24 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE...MONTGOMERY AND NEOSHO COUNTIES... AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COFFEYVILLE TO 16 MILES WEST OF NOWATA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /DARMOFAL
The Tulsa radar (KINX), 133 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
4 hail. Local standard time, as filed.
CO-OP observer.
CO-OP observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441367, 5441368, 5441369, 5441370.